MAUDE Adverse Event Report: RICHARD WOLF GMBH FUSION-DESIGN; FIBER LIGHT CABLE Ø 3.5MM TL 3M

RICHARD WOLF GMBH FUSION-DESIGN; FIBER LIGHT CABLE Ø 3.5MM TL 3M
Model Number 80663530
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fiber light cable ø 3.5 mm tl 3m, part number: 80663530, batch number: 1587915, was examined at rwgmbh.The examination revealed the following: white residues are visible on the proximal surface of the endoscope.This is probably due to the light guide cable becoming very hot.The glass surface of the light guide cable on the endoscope side is severely "burnt" and dark brown adhesive has appeared.In principle, long-term ageing processes and the associated wear and tear on the glass surfaces inevitably lead to heating of the light coupling surfaces.The ifu ga-a287 / en / us / v2.0 / 2022-01 contains safety instructions regarding checking the device prior and after each use in section 8 checks.Furthermore, the user is advised in section 9 application to the following: 9.1 preparation: 9.1.1 attaching the adapter to the light cable.Remove any residues (e.G., water stains) originating from reprocessing with a cotton swab soaked with alcohol (70% isopropanol) (wooden swab carrier, not metal or plastic).9.2.2 light / warning: intense heat due to high light energy.Danger of inadvertent tissue damage.Due to insufficient distance between the light exit area and the tissue.Due to soiling/contamination in the light exit area.When using high performance light sources.Do not touch the light exit area and avoid direct contact with the tissue.Remove any soiling.Caution / fire hazard: when placing the endoscope onto heat-sensitive flammable surfaces (dark drapes etc.) the high light energy at the light exit area of the endoscope can cause high temperatures or even ignition.Store the endoscope in a safe place.Switch off the light source if you do not use the endoscope for a period of time.Caution / danger of burns: due to the high energy of the light source, the adapter and glass surfaces on the fiber light cable are extremely hot when disconnected from the light source.This may cause burns if inadvertently the patient, user or others touch the parts.Do not touch the adapter or the glass surface of the fiber light cable.Allow the fiber light cable to cool down.The subject issue of "burn" is present in the risk management file f3-1: reusable fiber optic cables, v00.The overall probability of occurrence for this issue is consistent at previously defined levels and the overall risk of the device remains in the acceptable category.In summary, it can be said that the fiber light cable ø 3.5 mm tl 3m does not have a general product problem.However, this massive overheating can hardly be explained by long-term deterioration but rather points strongly to potentially unremoved residue or a combination of both causes.We are unable to assess why the doctor only noticed the burn after the successful operation, which was completed without any delay.
 
Event or Problem Description
According to the information received, the connection where the light cable attaches to the endoscope became very hot and burned the surgeon's hand.

Brand Name
FUSION-DESIGN
Common Device Name
FIBER LIGHT CABLE Ø 3.5MM TL 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
valentin felsing
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key21938180
Report Number9611102-2025-00021
Device Sequence Number18113936
Product Code FEM
UDI-Device Identifier04055207026359
UDI-Public04055207026359
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number80663530
Device Catalogue Number80663530
Device Lot Number1587915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown